MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Scar Tissue (2060); Hernia (2240)
Date of Event 12/31/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)-2009 - patient was diagnosed with small bowel obstruction and incarcerated ventral hernia thereby underwent open repair with the removal of composix mesh (device 1) and implant of two bard flat mesh (device 2 and 3).Per op notes, "adhesiolysis was performed.The prior composix mesh (device 1) was removed which was located more on the lateral aspect of the incision from the hernia recurrence.Two separate pieces of bard flat mesh (device 2 and 3) were placed in an onlay fashion over the fascia using sutures." (b)(6)-2010 - patient was diagnosed with incarcerated ventral hernia with wound abscess thereby underwent repair with removal of infected mesh (device 2 and 3).Per op notes, "the ventral hernia was encountered, the hernia sac was separated from the fascia and the infected mesh.The mesh (device 2 and 3) were excised from the abdominal wall.The infected mesh was separated from the extensive scar tissue attached to it, it was excised from the abdominal wall and removed.A biologic mesh was then placed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2009) is considered to be a best estimate.This emdr represents the bard flat mesh (device 3).Additional supplemental emdr and emdr were submitted to represent the composix mesh (device 1) and bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50224486
Report Number1213643-2026-01028
Device Sequence Number17529062
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)140228(10)HUTB0750
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number0112720
Device Lot NumberHUTB0750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale